Results 1 to 3 of 3

Thread: Nausea with Lexapro - Need Help

  1. #1

    Nausea with Lexapro - Need Help

    Last night was my second 10mg pill. I have never felt this level of nausea in my life and I've experienced pregnancy, stomach bugs, etc. Nothing compares to this. I am not throwing up and what I eat doesn't make it better or worse. I work a very physical job as a warehouse order picker at a major global food distribution warehouse. I don't take days off there but I think I may need to tomorrow to extend my 2 day weekend. The nausea seems to be worse with anxiety and really bad about an hour after taking a dose. It seems to only subside right before the next dose is due. I need to know what the timeline looked like for each of your experiences with it to give me some hope. I'm a habitual "try it for a week and stop the meds because I can do it myself and these side effects suck " person. But I really want to give it a chance because right now, I'm dealing with two major losses, a father in law and miscarriage and I'm also dealing with my normal anxiety and fear of the future from the virus and being an essential worker.

    Tips, experiences and moreover hope would be appreciated. In addition, I'd love to hear your success from taking OR stopping this medicine. Is this worth this side effect? I'm going to speak to a therapist within a week or two regardless and starting to journal.


    Sent from my iPhone using Tapatalk

  2. #2
    Join Date
    Jan 2017
    Posts
    2,422

    Re: Nausea with Lexapro - Need Help

    Quote Originally Posted by fallingstar View Post
    The nausea seems to be worse with anxiety and really bad about an hour after taking a dose. It seems to only subside right before the next dose is due. I need to know what the timeline looked like for each of your experiences with it to give me some hope.
    Nausea is a common initial side-effect of serotonergic ADs triggered by the initial surge in serotonin activity (it is also a common anxiety symptom too). The problem is that serotonin isn't just a brain neurotransmitter. It has many other roles in the body with the gut being the most serotonergic organ of the body, making about 50 times as much of it as the brain so it can be more affected by the surge than the brain is.

    Fortunately, after a week, or two the body responds by down-regulating serotonin synthesis and expression and the nausea then usually subsides. Until then ginger and/or vitamin B6 supplements are often very effective at easing the severity. If they fail contact your GP as there are very effective meds which can help, including ondansetron (Zofran) which is also a pretty good anti anxiety med in its own right.


    I'm a habitual "try it for a week and stop the meds because I can do it myself and these side effects suck " person. But I really want to give it a chance because right now, I'm dealing with two major losses, a father in law and miscarriage and I'm also dealing with my normal anxiety and fear of the future from the virus and being an essential worker.
    My condolences on your loss.

    Unfortunately, a week is nowhere near enough to determine the benefits of ADs as they can take up to 12 weeks to kick-in. Antidepressants have no direct effect on anxiety, or depression in the way say aspirin has on a headache. They work by stimulating the growth of new brain cells (neurogenesis) to replace cells killed, or prevented from growing by high brain stress hormone levels. The therapeutic response is produced by these new cells and the stronger interconnections they forge, not the meds directly, and they take time to bud, grow and mature. For a more detailed explanations see: Depression and the Birth and Death of Brain Cells (PDF) and How antidepressant drugs act.

    Is this worth this side effect?
    In most cases yes, but it all comes down to how a med meshes with individual biology so there is no way of predicting how anyone will respond to a particular AD, but the chances are pretty good that its benefits will outweigh its initial side-effects.
    __________________
    .

    - - What to know about: Telepsychiatry | Teletherapy - -




    The opinions expressed above are based on my observations and, where applicable, interpretation of cited data and are general in nature. Consult your physician before acting on anything stated.

  3. #3
    Join Date
    Sep 2017
    Posts
    269

    Re: Nausea with Lexapro - Need Help

    Quote Originally Posted by fallingstar View Post
    Last night was my second 10mg pill. I have never felt this level of nausea in my life and I've experienced pregnancy, stomach bugs, etc. Nothing compares to this. I am not throwing up and what I eat doesn't make it better or worse. I work a very physical job as a warehouse order picker at a major global food distribution warehouse. I don't take days off there but I think I may need to tomorrow to extend my 2 day weekend. The nausea seems to be worse with anxiety and really bad about an hour after taking a dose. It seems to only subside right before the next dose is due. I need to know what the timeline looked like for each of your experiences with it to give me some hope. I'm a habitual "try it for a week and stop the meds because I can do it myself and these side effects suck " person. But I really want to give it a chance because right now, I'm dealing with two major losses, a father in law and miscarriage and I'm also dealing with my normal anxiety and fear of the future from the virus and being an essential worker.

    Tips, experiences and moreover hope would be appreciated. In addition, I'd love to hear your success from taking OR stopping this medicine. Is this worth this side effect? I'm going to speak to a therapist within a week or two regardless and starting to journal.


    Sent from my iPhone using Tapatalk
    curious how you are doing on this med now? i'm itching to start but am so so scared

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. Lexapro help
    By WorrywartAus in forum Emetophobia
    Replies: 2
    Last Post: 02-08-18, 07:45
  2. Diarrhea, Nausea, can't eat due to nausea!
    By EdwardSeesStars in forum IBS, IBD, Bowel, Stomach problems
    Replies: 2
    Last Post: 17-01-16, 00:13
  3. Lexapro 10 mg - Nausea after 3 weeks and metallic taste...Does it eventually go?
    By Clarinha in forum Escitalopram / Lexapro / Cipralex
    Replies: 6
    Last Post: 19-10-15, 08:42
  4. Anxiety nausea and real nausea.
    By Rls1994 in forum General Anxiety / Generalised anxiety disorder (GAD)
    Replies: 5
    Last Post: 06-09-13, 22:34

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •